MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50623
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Reintervention in the in the hepatic portal region with the complaint device on the patient who had had zilver 635 stents previously placed with side-by-side technique was performed.The first stent used for the reinvervention was placed successfully with stent-in-stent technique, but the second stent (the complaint device) became caught on the previously placed stent during advancement, which resulted in damage in the tip of the delivery system.Therefore, another manufacturer's stent was placed instead to complete the procedure.[updated on 29sep2020 (b)(6)] reintervention in the in the hepatic portal region with the complaint device on the patient who had zilver 635 stents previously placed with side-by-side technique was performed.The first stent used for the reinvervention was placed successfully with stent-in-stent technique but the second stent (the complaint device) became caught on the previously placed stent during advancement through the mesh of the previously placed stent, which resulted in damage in the tip of the sheath (like a kink).(the white tip of the delivery system did not become damaged.) therefore, another manufacturer's stent was placed instead to complete the procedure.Since the reintervention was difficult due to previously placed stents, another manufacturer's stent could pass easily.Additional information prefix zilbs: was a sphincterotomy or balloon dilation performed prior to use of the stent device? no.Was post-dilation performed after the placement of the stent? no.What brand of endoscope was used with the device? sif-290/ olympus.What was the target location for the complaint device? the hepatic portal region.Was the device flushed through both flushing ports before the procedure, as per ifu? yes.Details of the wire guide used (name, diameter, hyrdophyllic)? asku.Was resistance encountered when advancing the wire guide or delivery system to the target location? yes.How did the physician deal with this resistance? asku.Was the patient's anatomy tortuous? yes.Did the tip of the delivery system cross the target location? no.Did the user pull the handle toward the hub during deployment and delivery system was not pushed during deployment? (the event occurred prior to stent deployment.) was the stent being placed through the side wall of a previously placed stent? (no) (the event occurred prior to stent deployment.) was the elevator in the down position during deployment? yes.Are images of the device of procedure available? not avalable.[added on 29sep2020, (b)(6)].Sheath was not separated, but the rep provided the answers to the question to aid the investigation.Sheath separation: sheath separation did not occur, but kink did.Details of the wire guide used (diameter, hydrophyllic, make)? asku.Was high resistance encountered during stent deployment? asku.Was the patient's lesion heavily calcified / was the patient anatomy tortuous? unknown.Was pre dilatation conducted prior to stent deployment? no.Was the stent device flushed through the flushing port(s) before the procedure, as per ifu? yes.Was the delivery system damaged/kinked/twisted? unknown.The complaint states that it was during advancement through the mesh of the previously placed stent when the sheath tip became damaged.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? unknown.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Device evaluation: the zilbs-635-8-8 device of lot number c1728117 involved in this complaint was not available for evaluation.With the information provided, a document-based investigation was conducted.Document review: prior to distribution zilbs-635-8-8 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for zilbs-635-8-8 of lot number c1728117did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is or there is no evidence to suggest that there are any manufacturing issues associated with lot number c1728117.It should be noted that the instructions for use (ifu0065-3) states the following: warnings this device is not intended to be deployed through the wall of a previously placed or existing metal stent.Doing so could make it difficult or impossible to remove the delivery system.The japanese packaging insert c-es1207m06 supplied with the device complies with mhlw law no.84 of 2013 which avoids including information that is not specific to the medical device or that which is basic knowledge already understood by the healthcare professional, to ensure to accurately convey all the information that is important for the user.C-es1207m06 states the following: the safety and efficacy of combined side-by-side with overlapping stents has not been established.There is evidence to suggest the user did not follow the instructions for use as according to the customer testimony.Root cause review: a definitive root cause of off label use was identified from the available information.This device is not intended to be deployed through the wall of a previously placed or existing metal stent.Doing so could make it difficult or impossible to remove the delivery system.Also, the side by side technique of placing the stent was performed.The safety and efficacy of combined side-by-side with overlapping stents has not been established in japan.It is not possible to state how the device will perform when used outside of its validated state.Summary: the complaint is confirmed based on customer testimony.There have been no adverse effects to the patient reported.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10721864
Report Number3001845648-2020-00815
Device Sequence Number11574603
Product Code FGE
UDI-Device Identifier10827002506234
UDI-Public(01)10827002506234(17)230424(10)C1728117
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2023
Device Model NumberG50623
Device Catalogue NumberZILBS-635-8-8
Device Lot NumberC1728117
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/25/2020
Event Location Hospital
Initial Date Received by Manufacturer 09/28/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1